MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TAKE-APART BIPOLAR; RING HANDLE

KARL STORZ SE & CO. KG TAKE-APART BIPOLAR; RING HANDLE
Model Number 26296HM
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an issue with the product 26296hm take-apart bipolar ring handle.According to the information received during a tubal ligation the instrument handle of the take-apart set malfunctioned causing the complete severing of the patient's fallopian tube, unknown side.Case was completed but not until after an unplanned salpingectomy was performed.Patient post operative condition is unknown.
 
Additional Manufacturer Narrative
The manufactures internal number is (b)(4).Investigation is on-going.Product was found to have gouges and scratches on top of handle connection.Related mdr filings for this event are (b)(4) from internal numbers (b)(4).The ifu states for the double lumen bipolar take apart consits of a handle, inner sheath, outer sheath and a working insert.Ifu 97000168 ifu v3.0 11/2017 " warns to make sure that all electical contacts on the instrument are thoroughly dried prior to being connected to the generator and to use the lowest possible current setting at which adequate cutting and coagulation can be achieved.".
 
Additional Manufacturer Narrative
Per manufacture: the 26296hm handpiece is damaged by a deep notch on the barrel.This damage was caused by blunt impact, such as dropping or a collision with another solid object.Internal karl storz complaint number (b)(4).

Brand Name
TAKE-APART BIPOLAR
Common Device Name
RING HANDLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key16974904
Report Number9610617-2023-00107
Device Sequence Number17767100
Product Code HET
UDI-Device Identifier04048551067086
UDI-Public4048551067086
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K953809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26296HM
Device Catalogue Number26296HM
Device Lot NumberPP01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2023
Supplement Date Received by Manufacturer07/23/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2627A.2627B.26176HT.
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient SexFemale